Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 117, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 6, 2007, 6:57 PM EDT for Meigs County, Rhea County, Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2007, 6:57 PM EDT (22:57 UTC)
- Expired
- Jul 6, 2007, 7:45 PM EDT
- In force
- 48 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Meigs County, TN, Rhea County, TN
The radar
The Northeast Alabama radar (KHTX), 131 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:52 PM EDT, 4 hours 5 minutes earlier.
Area forecast discussion, Jul 6, 2:52 PM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 252 PM EDT FRI JUL 6 2007 .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)...A QUASI-STATIONARY FRONT WILL BECOME ESTABLISHED SOUTH OF THE TN BORDER FOR MUCH OF THE PERIOD. LOW PRESSURE SYSTEM OVR E TX WILL SLOWLY MOVE NE ALONG FRONTAL BOUNDARY THIS WEEKEND. FORECAST BASED ON THIS SYSTEM TRACKING S OF AREA RESULTING IN MINIMAL RAINFALL. A MORE NORTHERLY TRACK IS POSSIBLE AND POPS COULD BE INCREASED WITH LATER PACKAGES. TEMPS WILL BE A COUPLE OF DEGREES ON THE WARM SIDE. .LONG TERM...(MONDAY THROUGH FRIDAY)...MODELS BRING AN SHORTWAVE INTO THE AREA ON MONDAY. LATEST RUNS INDICATING NAM BRINGING MORE MOISTURE AND IS MUCH QUICKER THAN GFS. WITH A RIDGE PLACE WILL GO WITH THE SLOWER GFS...SO WILL CONTINUE WITH ONLY SLIGHT CHANCE POPS FOR MONDAY. WILL GO WITH CHANCE POPS FOR TUESDAY WITH THE DISTURBANCE MOVING THROUGH THE CWA. UPPER TROUGH FOLLOWS ON WEDNESDAY. SOME MOISTURE AND DIURNAL INSTABILITY EXPECTED WITH IT. WILL GO WITH CHANCE POPS ON WEDNESDAY WITH THE BEST CHANCES IN THE AFTERNOON AND EVENING HOURS. A FRONT APPROACHES THE REGION ON THURSDAY. SHOULD HAVE SUFFICIENT MOISTURE TO KEEP THE 30 POPS GOING FOR THURSDAY. FRONT PUSHES OUT OF AREA ON FRIDAY WITH DRIER AIR FILTERING IN BEHIND IT. MAY SEE SOME ACTIVITY EARLY ON FRIDAY...SO WILL GO WITH 20 POPS FOR FRIDAY FOR NOW. STAYED NEAR GFS/HPC FOR TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 69 90 69 92 70 / 20 30 20 20 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 67 90 67 91 70 / 10 10 10 10 10 OAK RIDGE, TN 67 91 66 91 69 / 10 10 10 10 10 TRI CITIES AIRPORT, TN 62 88 63 90 65 / 10 10 10 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && SON/GH
Hazardous weather outlook, Jul 6, 4:40 AM EDT, 14 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 440 AM EDT FRI JUL 6 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-070840- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 440 AM EDT (340 AM CDT) FRI JUL 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR FOR MUCH OF THE AREA INTO THE EVENING HOURS...AS A WEAK COLD FRONT DROPS SOUTHEAST FROM THE SOUTHERN OHIO VALLEY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY AT THIS TIME. TG
In the hours before
Special weather statement, Jul 6, 6:42 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 642 PM EDT FRI JUL 6 2007 TNZ083-062330- RHEA- 642 PM EDT FRI JUL 6 2007 ...A STRONG THUNDERSTORM WAS AFFECTING RHEA COUNTY... AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF SPRING CITY...DRIFTING EAST AT 5 MPH. WINDS UP TO BETWEEN 30 AND 40 MPH AND LOCALLY HEAVY RAINFALL ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DMG
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.